Alert archive / Wisconsin / Gale Watches in 2023

Gale Watch 21, NWS Milwaukee, WI

October 12, 2023

NWS Milwaukee, WI issued this gale watch at Oct 12, 2023, 2:28 PM CDT. It took effect at Oct 14, 2023, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 12, 2023, 2:28 PM CDT (19:28 UTC)
In effect from
Oct 14, 2023, 10:00 AM CDT
Expired
Oct 13, 2023, 3:32 AM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

255 
WHUS73 KMKX 121928
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
228 PM CDT Thu Oct 12 2023

LMZ080-366-565-567-669-671-673-675-777-779-868-870-872-874-876-
878-130330-
/O.NEW.KMKX.GL.W.0028.231013T2000Z-231015T0100Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
228 PM CDT Thu Oct 12 2023

...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 8 PM CDT SATURDAY...

* WHAT...East to Northeast winds of 25 to 30 kt with gusts up to 
  36 kt and waves 6 to 11 ft expected.

* WHERE...Southern Two Thirds of the Open Waters of Lake 
  Michigan.

* WHEN...From 3 PM Friday to 8 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ645-646-130330-
/O.EXT.KMKX.SC.Y.0080.000000T0000Z-231014T1500Z/
/O.NEW.KMKX.GL.A.0021.231014T1500Z-231015T0000Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
228 PM CDT Thu Oct 12 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and
  waves 6 to 11 ft. For the Gale Watch, northeast winds 25 to 30
  kt with gusts up to 36 kt and waves 9 to 11 ft possible.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...For the Small Craft Advisory, until 10 AM CDT Saturday. 
  For the Gale Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ643-644-130330-
/O.EXT.KMKX.SC.Y.0080.231012T2100Z-231014T1500Z/
/O.NEW.KMKX.GL.A.0021.231014T1500Z-231015T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
228 PM CDT Thu Oct 12 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and
  waves 6 to 11 ft expected. For the Gale Watch, northeast winds
  20 to 25 kt with gusts up to 36 kt and waves 8 to 11 ft 
  possible.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...For the Small Craft Advisory, until 10 AM CDT Saturday. 
  For the Gale Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
2 follow-up statements
355 
WHUS73 KMKX 130257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
957 PM CDT Thu Oct 12 2023

LMZ080-366-565-567-669-671-673-675-777-779-868-870-872-874-876-
878-131100-
/O.CON.KMKX.GL.W.0028.231013T2000Z-231015T0100Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
957 PM CDT Thu Oct 12 2023

...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 8 PM CDT
SATURDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and waves 
  6 to 11 ft expected.

* WHERE...Southern Two Thirds of the Open Waters of Lake 
  Michigan.

* WHEN...From 3 PM Friday to 8 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-131100-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-231014T1500Z/
/O.CON.KMKX.GL.A.0021.231014T1500Z-231015T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
957 PM CDT Thu Oct 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and waves 6 to 11 ft. For the Gale 
  Watch, northeast winds around 25 kt with gusts up to 35 kt and 
  waves 8 to 11 ft possible.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...For the Small Craft Advisory, until 10 AM CDT Saturday. 
  For the Gale Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
242 
WHUS73 KMKX 130832
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
332 AM CDT Fri Oct 13 2023

LMZ366-565-567-868-130945-
/O.CAN.KMKX.GL.W.0028.231013T2000Z-231015T0100Z/
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
332 AM CDT Fri Oct 13 2023

...GALE WARNING IS CANCELLED...

It does not appear gales will occur in this region.

$$

LMZ643>646-131645-
/O.EXT.KMKX.SC.Y.0080.000000T0000Z-231014T0900Z/
/O.EXB.KMKX.GL.W.0028.231014T0900Z-231014T2100Z/
/O.UPG.KMKX.GL.A.0021.231014T1500Z-231015T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
332 AM CDT Fri Oct 13 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SATURDAY...

* WHAT...For the Small Craft Advisory, east winds 20 to 25 kt 
  with gusts up to 30 kt and waves 6 to 11 ft. For the Gale 
  Warning, northeast winds 25 to 30 kt with gusts up to 35 kt 
  and waves 8 to 11 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...For the Small Craft Advisory, until 4 AM CDT Saturday. 
  For the Gale Warning, from 4 AM to 4 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-131645-
/O.EXT.KMKX.GL.W.0028.231013T2100Z-231015T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
332 AM CDT Fri Oct 13 2023

...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT SATURDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  waves 6 to 11 ft expected.

* WHERE...Southern Open Waters of Lake Michigan.

* WHEN...From 4 PM this afternoon to 7 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Oct 12, 10:50 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 12, 10:50 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1050 AM CDT Thu Oct 12 2023

.UPDATE...
(Issued 1050 AM CDT Thu Oct 12 2023)

Showers moving through southern Wisconsin this morning are riding
along the low to mid level frontogenesis band and WAA. These
light scattered rain showers are expected to lift north through
this morning and gradually weaken/diminish. CAMs are still hinting
at this which supports the small and quick moving upper level
ridge moving through today. Once this band of light rainfall has
moved through many areas can expect a period of dry weather before
the next round of rainfall moves in later today. The forecast is
still on track.

Patterson

&&

.SHORT TERM...
(Issued 514 AM CDT Thu Oct 12 2023)

Today and Tonight:

Key Message:
	- Scattered showers along WI/IL border with mostly dry
	  conditions north of I-94 this morning.
	- Band of showers lift north through southern WI this
	  afternoon/evening with amounts generally below half an inch.

Line of showers extending across northern IA to northern IL/IN
anchored to the low-level WAA and frontogenesis band persist this
morning. However, most of the latest CAMs have this activity over
northern IL/IN diminishing through the morning as a weak mid-
level ridge setups over the area between the two upper-level
troughs. Southern WI is only experiencing light, scattered showers
along the WI/IL border from the morning activity and expecting it
to follow a similar trend. Thus expecting drier conditions
through the first half of the day and have trimmed PoP chances for
areas north of I-94 this morning. May still see some scattered
activity creep north of the Cheddar Curtain through the morning,
but have lowered PoPs for areas south of I-94.

Overall, there will be plenty of dry time across southern WI today
and it will not be a complete wash out, but expecting shower chances
to increase this afternoon through tonight.

Better shower chances for southern WI are expected through the
second half of the day between 21z-06z as the low-level WAA and
frontogenesis lift northward as the mid-level trough and surface
low push into the southern Missouri River Basin. Overall,
expecting this activity to be anchored to the low-level forcing
with a line of showers extending west to east across the area.
This activity is progged to redevelop and begin its track north
from the WI/IL border this afternoon through the evening before
stalling across central WI overnight.

Given the progressive nature of the line paired with the lingering
mid-level ridge, expecting rainfall amounts to be on the lower side
for this event. The 00z EPS, GEFS, and CMC ensembles along with the
HREF all have lower (<50%) probabilities of at least seeing half an
inch, but a consensus of seeing a few tenths of an inch at least
across much of the area. Also there are questions in how far east
the line will redevelop as CAMs have the heavier showers farther
west closer to the favorable upper-level dynamics upstream and HREF
probabilities reflect this trend as well with <30% chance of
rainfall exceeding quarter of an inch, especially for
southeastern areas of WI. Thus, areas east of a line from Elkhart
Lake to Beloit are likely to see lower end amounts ranging from a
few hundredths to a few tenths. While areas Northwest of the line
may see slightly higher amounts approaching a quarter of an inch
to half an inch. Once the line lifts north again likely stalling
across our central WI counties, through there looks to be another
window for some drier conditions tonight for south and
southeastern portions of the CWA before the bulk of this rainfall
moves in for Friday.

Wagner

&&

.LONG TERM...
(Issued 514 AM CDT Thu Oct 12 2023)

Friday through Wednesday:

Key Message:
	- Widespread, heavier rainfall Fri-Sat with amounts exceeding an
      inch and pockets of locally heavier amounts over 2 inches.
	- Windy conditions expected with this system through the
	  weekend.

Unlike today, Friday is looking more like a washout with widespread
rain developing/moving into the region through the morning and
lasting into Saturday. Expecting to see the bulk of the rainfall
from this event during this timeframe with lingering chances into
Sunday. As the mid-level trough pushes further east into the the
region, the surface low is progged to track across IA and across
northern IL and occlude. Southern WI will be positioned on the
northern extent of the low with a TROWAL overhead and paired with
ample moisture (PWATs +1.0 inch) and dCVA from the mid-level trough.
Thus there will be plenty of forcing to support widespread shower
activity through the day Friday into the weekend. Still cannot
rule out a few thunderstorms, but overall instability will be on
the lower side in WI.

Looking at rainfall amounts, there continues to be run-to-run and
even model agreement between the EPS, GEFS, and CMC ensembles of
seeing high probabilities (+80%) of at least inch from this round
Friday through Saturday across most of southern WI. Looking at
rainfall amounts during this 24 hour period to range between 1-2
inches and there is potential for locally higher amounts exceeding
2 inches. Areas along the lake have an increased chance of seeing
these locally higher amounts aided by the warmer lake temps and
onshore flow. Expecting to finally see showers chances diminish
later on Saturday, likely from west to east, as the trough and
occluded low push east. Total rainfall from this system (Wed-Sun)
is looking to range from 1.5-2.5 inches with pockets of locally
higher amount nearing 3 inches not out of the question depending
on location. So a much needed soaking rainfall event for southern
WI through the weekend.

Additionally with this potent system traversing the region,
expecting windy conditions to accompany the rainy weather. There is
higher potential of seeing wind gusts around 30-35 mph Friday
through Saturday.

Otherwise, the system kicks east into start of next week with upper-
level trough lingering over the eastern CONUS and high pressure
progged to build south across the Central Plains. This will likely
result in another cooler pattern for southern WI through the week.

Wagner

&&

.AVIATION...
(Issued 1050 AM CDT Thu Oct 12 2023)

Varying flight conditions are expected across southern Wisconsin
this morning. Ceilings are generally expected to be around 2-5kft
with the lower ceilings expected to accompany the light
rain/drizzle that is moving through today. This light rain/drizzle
could drop visibilities to around 3-5 SM as it move through. This
scattered line of rain is slowly moving northeast this morning and
is currently along a line from Lone Rock (LNR) to Madison (MSN) to
Kenosha (ENW). Terminals located in the northeast corner of our
forecast area are likely maintain VFR conditions through the rest
of the morning and into the afternoon. Once the rainfall has moved
through ceilings should come back up a bit toward 5-6 kft. A brief
period of dry weather is expected after this line of showers has
moved through. With the rainfall chances increasing again this
evening into tonight. Heading into Friday morning, rainfall is
expected across southern Wisconsin. Rainfall will be heavy at
times Friday.

Easterly winds are expected to through the period.
As the approaching low pressure system gets closer to the state,
winds are expected to increase and become gusty.

Patterson

&&

.MARINE...
(Issued 514 AM CDT Thu Oct 12 2023)

Low pressure will continue to slowly track eastward across the
Central Plains today. A warm front extending ahead of it has pushed
into IL and stalled just south of Lake Michigan. As a result,
northeasterly winds prevail across the northern half and gusty
easterly winds across the southern half of the lake. Will continue
to see the low moves east, but is expected to weaken as to moves
over northern IL through the day Friday. However, expecting
northeast to easterly winds to increase Friday through Saturday as
the low traverses eastward along the far southern portion of Lake
Michigan. There is still a potential for easterly gales and high
waves ahead of the low's passage along with thunderstorm chances on
Friday. But the better gale chances will be on the backside of the
low later Friday into Saturday. The system will linger through the
remainder of the weekend before exiting east by the start of next
week, but stronger northerly winds are likely to persist.

Wagner

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ645-LMZ646 until 7 AM Saturday.

     Small Craft Advisory...LMZ643-LMZ644...4 PM Thursday to 7 AM
     Saturday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 12, 3:16 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
316 AM CDT Thu Oct 12 2023

WIZ046-047-051-052-056>060-062>072-130830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
316 AM CDT Thu Oct 12 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms possible Friday and Friday night.

Round of higher rainfall expected Friday through Saturday with
totals of 1-2 inches and pockets of locally higher amounts
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-130830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
316 AM CDT Thu Oct 12 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Small craft conditions develop this morning through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms possible Friday and Friday night.

Small craft conditions expected for Friday with a few gale force
gusts possible and will likely continue through Saturday with better
potential for gales.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
316 AM CDT Thu Oct 12 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gales and high wave potential are expected across Lake Michigan
Friday through Saturday.

Thunderstorms possible Friday into Saturday morning.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:28 PM CDTGale WarningMKX53 hr

Nearby

Gale Watches in Wisconsin, 2023Every gale watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.